MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Model Number 4MAXC
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m2 segment of the middle cerebral artery using a penumbra system 4max reperfusion catheter (4maxc) and a non-penumbra guiding sheath.During the procedure, while inserting the 4maxc into the guiding sheath, the physician experienced resistance.Subsequently, the physician kinked the proximal end of the 4maxc; therefore, the 4maxc was removed.The procedure was completed using a new 4maxc and the same guiding sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 4maxc confirmed a kink near its proximal end.If the device is forcefully advanced against resistance, damage such as this may occur.Evaluation also revealed an ovalization in its mid-shaft.If the device is forcefully pinched or gripped during use, damage such as this may occur.This ovalization likely contributed to the resistance experienced during the procedure.During functional testing, the 4maxc was able to advance through a demonstration neuron max with resistance due to the ovalization in its mid-shaft.Further evaluation of the device also revealed additional kinks in the proximal shaft and an additional ovalization in the distal shaft.Based on the complaint, this damage was likely incidental.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12465496
Report Number3005168196-2021-02030
Device Sequence Number17088659
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number4MAXC
Device Catalogue Number4MAXC
Device Lot NumberF102369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005